What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 24, 5:51 PM EST, 24 minutes earlier.
Area forecast discussion, Aug 24, 5:51 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
651 PM EDT Mon Aug 24 2020
.AVIATION...
[Through 00Z Wednesday]
Most TAF sites are experiencing VFR conditions. During shower and
thunderstorm activity, TAF sites may briefly go down to MVFR or
IFR conditions. These conditions are expected to continue through
the evening and early overnight hours. With continuous rain
occurring at DHN, IFR to LIFR conditions are likely continue off
and on over the next several hours.
&&
.PREV DISCUSSION [337 PM EDT]...
.NEAR TERM [Through Tuesday]...
Impacts associated with Marco are expected to wane by the
overnight hours tonight as Marco dissipates as it makes landfall
west of our region. By Tuesday, the upper level vorticity
associated with the remnants of Marco are expected to move north and
west into central Mississippi and Alabama. This upper level
vorticity will be the main focus for shower and thunderstorm
activity during the afternoon hours on Tuesday. This is mainly why
PoPs have been kept higher along our SE Alabama and western
Florida Panhandle counties tomorrow, and taper off towards the
east in our Georgia and Florida Big Bend zones. Aside from the
afternoon shower activity, deep layer ridging is expected to build
over the region tomorrow from the east. This will play a
significant role through the short term period in steering
Tropical Storm Laura west of our region. With Muggy conditions
expected, and highs climbing into the mid 90s, heat index values
may surge into the 105-110 range across the Florida Panhandle and
Big Bend regions. This may warrant a heat advisory for these
regions.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
Through the early part of the short term period, deep layer
ridging will continue to build and settle over the region. As was
previously alluded to in the near term discussion, this will play
a significant role in the overall steering of Tropical Storm
Laura. This steering pattern should induce a west/northwestward
motion on Tropical Storm Laura as it deepens in the south central
Gulf of Mexico on Tuesday and Tuesday evening. Tropical Storm
Laura is forecasted to become a hurricane by Tuesday evening. With
Laura quickly deepening in the central Gulf of Mexico, long period
swells are expected to propagate into the northeastern Gulf waters
and coastline. These swells will likely lead to dangerous
beach/marine conditions through the short-term period.
With a potential hurricane passing south of the region through
the central Gulf of Mexico, the peripheral impacts expected will
likely remain over the marine zones. Currently points in our
western marine zones extending south from Panama City have less
than a 1 in 10 chance of seeing tropical storm force winds of 34
knots as Laura passes south of the region. These probabilities
will likely change with future advisories from NHC. Overall, as
the region remains under a rich tropical airmass, the possibility
remains for a few thunderstorms associated with the outer bands
of Laura to make their way into our offshore waters.
Aside from from the peripheral impacts expected over the coastal
waters and beach zones, PoPs across interior portions of the region
are expected to remain near climatological values, or roughly
30% on Wednesday. Temperatures will remain warm with much of the
region climbing into the low to mid 90s. With Muggier than normal
conditions expected, Heat indices may push into the 105-110 range
across the Florida Panhandle and Florida Big Bend on Wednesday.
.LONG TERM [Thursday Through Monday]...
As Laura passes to our south, and makes landfall along the
northwestern Gulf coast, deep layer ridging is expected to
continue to settle over the region. With high PW values greater
than 1.75 inches expected to remain over the region, a more
typical summertime pattern of diurnal convection will return.
Depending on the over path that Laura takes once it makes
landfall, a main focus of shower and thunderstorm activity could
develop across our region. Current model guidance is suggesting
that an east/west orientated elongated ribbon of vorticity
associated with the remnants of Laura will become quasi-stationary
across our region. This may be a focus for increased shower and thunderstorm
activity from Friday through the remainder of the weekend. Overall
Temperatures will remain in the low 90s across the region, and
lows will fall to around the mid 70s.
.MARINE...
Tropical Storms Marco and Laura will continue to produce dangerous
marine conditions this week as long-period swells produce wave
heights up to 13 ft in some areas. Therefore, a Small Craft
Advisory is in effect through Wed morning for all but our eastern
nearshore waters. A High Surf Advisory is also in effect for the
coastline extending from Walton to Franklin County through today.
Conditions will be slow to improve as winds and seas are expected
to remain elevated for much of the remainder of the period. Outer
rainbands and tropical moisture will also continue affecting our
marine waters through the remainder of today, and through the
early half of the overnight hours. Some embedded thunderstorms may
be capable of producing gusty winds and waterspouts. Some of these
thunderstorms have already had tornadic/waterspout signatures just
offshore.
.FIRE WEATHER...
Wet conditions are expected over the next couple days as moisture
associated with Tropical Storms Marco and Laura funnel into our area.
Rain chances diminish by mid-week with winds out the east to southeast.
Other than low dispersions Monday evening and high dispersions Tuesday
afternoon in the headlined areas, there are no fire weather concerns.
.HYDROLOGY...
Much of the region is currently under a slight risk for excessive
rainfall. Overall today a widespread 2-3 inches of rain has fallen
across the Florida Panhandle. There are isolated areas that have
received up to 4 inches so far across coastal regions in Bay and
Walton counties. The heaviest rain is expected to slowly move
onshore in the next few hours across the Florida Panhandle. We
will likely see another 1-2 inches with pockets of 2-3 in addition
to what has already fallen across this region.
Looking ahead to tomorrow, the region is currently under a
marginal risk for excessive rainfall. Overall rainfall totals are
expected to be less compared to today, however pockets of heavy
rain from scattered thunderstorms could pose a localized flood
threat, especially given that much of the areas soils are
saturated from the rains we've received over the last two days.
In general, most of the heaviest rain has fallen along coastal
regions. This has subsequently not caused any major river
flooding concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 94 75 93 75 / 40 30 20 30 10
Panama City 77 90 78 90 78 / 40 50 30 40 10
Dothan 73 91 74 91 73 / 30 50 20 30 10
Albany 75 93 75 94 75 / 40 30 10 20 10
Valdosta 74 93 74 93 73 / 50 40 10 30 10
Cross City 75 95 74 94 73 / 30 40 20 30 10
Apalachicola 79 88 78 89 78 / 40 40 30 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 AM EDT /7 AM CDT/ Wednesday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Bunker
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Bunker
MARINE...Bunker
FIRE WEATHER...Montgomery
HYDROLOGY...BunkerIn the hours before
Special weather statement, Aug 24, 4:42 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Mon Aug 24 2020
FLZ028-029-034-242230-
Inland Taylor FL-Inland Dixie FL-Lafayette FL-
542 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHERN DIXIE AND
NORTHEASTERN TAYLOR COUNTIES UNTIL 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving north at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Perry, Cross City, Pinland, Tennille, Shamrock, Clara, Cross
City Airport, Old Town, Buckville, Jonesboro, Hatch Bend, Foley,
Salem, Perry-Foley Airport, San Pedro Junction, Fanning Springs,
Cooks Hammock, Secotan and Boyd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 8293 2980 8292 2976 8295 2970 8294
2970 8296 2961 8297 2959 8294 2956 8295
2954 8314 2972 8335 2977 8343 3000 8364
3020 8365 3023 8325 3010 8321 3010 8312
2999 8296 2989 8291 2990 8290 2983 8290
TIME...MOT...LOC 2141Z 164DEG 29KT 2972 8309
11-MMSpecial weather statement, Aug 24, 4:53 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
553 PM EDT Mon Aug 24 2020
GAZ148-161-242245-
Berrien GA-Lanier GA-
553 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN AND LANIER
COUNTIES UNTIL 645 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Du Pont, or 10 miles southeast of Lakeland, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lakeland, Nashville, Meigs, Courthouse, Greenwood, Weber, Hansell,
Stockton and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until midnight EDT for south
central Georgia.
LAT...LON 3087 8298 3086 8299 3085 8302 3090 8302
3092 8304 3095 8304 3095 8308 3122 8323
3126 8304 3123 8305 3122 8304 3121 8305
3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2153Z 162DEG 19KT 3092 8295
11-MMLocal storm report, Aug 24, 4:56 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 N EDGEWATER GULF BEAC 30.20N 85.82W
08/24/2020 BAY FL FIRE DEPT/RESCUE
MEDIA RELAYED REPORT OF FLOODING ONGOING ON
ALF COLEMAN ROAD BETWEEN BACK BEACH AND
MIDDLE BEACH ROADS.
&&
KGGLocal storm report, Aug 24, 4:57 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD 1 NE EDGEWATER GULF BEA 30.19N 85.81W
08/24/2020 BAY FL FIRE DEPT/RESCUE
MULTIPLE VEHICLES DISABLED ON RICHARD
JACKSON BLVD BETWEEN BACK BEACH AND MIDDLE
BEACH ROAD. MEDIA RELAYED REPORT.
&&
KGGSpecial weather statement, Aug 24, 4:59 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
559 PM EDT Mon Aug 24 2020
GAZ146>148-159-160-242245-
Berrien GA-Brooks GA-Lowndes GA-Colquitt GA-Cook GA-
559 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHWESTERN BERRIEN...
NORTHWESTERN LOWNDES...NORTH CENTRAL BROOKS AND EAST CENTRAL COLQUITT
COUNTIES UNTIL 645 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hahira, or 9 miles south of Adel, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Adel, Hahira, Sparks, Morven, Cecil, Ellenton, Reed Bingham State
Park, Cottle, Cook Co A/P, Barney, Cool Spring, Massee, Greggs,
Barneyville, Pine Valley, Flat Ford, Wagon Wheel, I-75 At Exit 29 and
Laconte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until midnight EDT for south
central Georgia.
LAT...LON 3099 8327 3093 8349 3122 8367 3128 8329
TIME...MOT...LOC 2159Z 162DEG 19KT 3102 8337
11-MM
Special weather statement, Aug 24, 5:09 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Mon Aug 24 2020
FLZ018-019-028-029-242300-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Lafayette FL-
609 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR...NORTHEASTERN JEFFERSON AND MADISON COUNTIES
UNTIL 700 PM EDT...
At 609 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Perry to near Mayo.
Movement was north at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Mayo, Madison, Perry, Greenville, Lee, Alma, Ebb, Lamont,
Hamburg, Buckville, Eridu, Nash, Drifton, Casa Blanco, Foley, Hanson,
San Pedro Junction, Sirmans and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 8314 3015 8381 3062 8395 3056 8326
3047 8324 3046 8322 3042 8322 3041 8319
3039 8317 3037 8319 3035 8319 3035 8321
3031 8321 3025 8325 3023 8324 3018 8325
3010 8321 3010 8318 3011 8316 3010 8313
TIME...MOT...LOC 2209Z 163DEG 29KT 3021 8372 3000 8321
11-MM